Mississippi, 2003Damaging Winds in Mississippi, May 25, 2003
May 25, 2003 · NWS JAN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 25, 1:45 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, May 25, 1:45 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SUN MAY 25 2003
PERSISTANT OMEGA BLOCK WITH UPPER LOWS OVER THE EASTERN AND
NORTHWESTERN U.S. AND AN UPPER RIDGE OVER THE ROCKIES WILL LAST INTO
FRIDAY BEFORE BREAKING DOWN. WL BE ON THE BACK SIDE OF THE EASTERN
UPPER LOW WITH SEVERAL SHORTWAVES MOVING ACROSS OUR REGION IN THE NW
FLOW ALOFT DURING THE WEEK. THE FIRST SHORT WAVE WILL MOVE ACROSS
THE AREA TONIGHT. THIS WILL HELP MOVE A SFC LOW AND ASSOCIATED COLD
FRONT INTO THE DELTA THIS EVENING. LATEST SFC ANALYSIS HAS A BROAD
AREA OF LOW PRESSURE OVER EASTERN ARKANSAS AND INTO NORTHEAST
LOUISIANA. THIS AREA OF LOW PRESSURE WILL MOVE TO THE EAST TONIGHT
DRAGGING A WEAK COLD FRONT ACROSS THE AREA. CURRENT RADAR IS ONLY
INDICATING A COUPLE OF ISOLATED THUNDERSTORMS THIS AFTERNOON MOVING
ACROSS NORTH CENTRAL MISSISSIPPI BUT SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ALONG AND AHEAD OF
THE COLD FRONT. WL GO SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES
WITH CHANCE POPS ELSEWHERE. THE COLD FRONT WILL BE ACROSS CENTRAL
MISSISSIPPI EARLY MONDAY MORNING AND DRIFT FARTHER SOUTH DURING THE
DAY. WL GO WITH THE GFS AND MOVE THE FRONT SOUTH OF THE AREA MONDAY
NIGHT. THE ETA STALLS THE FRONT ACROSS SOUTHERN MISSISSIPPI AND
GENERATES PCPN ALONG THE FRONT THROUGH TUESDAY. WL KEEP A SLIGHT
CHANCE OF SHOWERS IN THE SOUTHERN MOST ZONES FOR MONDAY EVENING WITH
NO PCPN EXPECTED OVER THE AREA TUESDAY. A SFC HIGH WILL BUILD OVER
EAST TEXAS TUESDAY AND WEDNESDAY PRODUCING NORTH WINDS AND DRIER AIR
OVER OUR AREA. ANOTHER SHORT WAVE WILL MOVE OVER THE AREA TUESDAY
BUT WITH LIMITED MOISTURE...NO PCPN IS EXPECTED. THE SFC HIGH OVER
EAST TEXAS WEAKENS THURSDAY AS ANOTHER SHORTWAVE MOVES OVER THE
AREA. THIS SHORTWAVE WILL SUPPORT A WEAK COLD FRONT THAT WILL HAVE
JUST ENOUGH MOISTURE TO SQUEEZE OUT A FEW ISOLATED SHOWERS THURSDAY
AFTN. WILL MENTION ISOLATED AFTERNOON SHOWERS IN THE ZONES.
DRY WEATHER WILL RETURN FOR THE EXTENDED PERIOD AS THE UPPER TROUGH
FINALLY LIFTS OUT TO THE NORTHEAST AND THE UPPER RIDGE OVER THE
CENTRAL U.S. FLATTENS AS IT SHIFTS EAST. THIS WILL RESULT IN
ZONAL FLOW ALOFT OVER OUR AREA. AT THE SURFACE...A BROAD EAST-WEST
ORIENTED RIDGE OVER THE CENTRAL GULF WILL PROVIDE A WARM SOUTHWEST
WIND THAT WILL PROVIDE FOR WARMER THAN NORMAL TEMPERATURES FOR THE
WEEKEND.
PRELIM NUMBERS...
JAN BB 064/079 058/080 057 22430
BBBBB 082/060 084/068 090/071 090/070 090 00002000001
MEI EB 064/080 056/081 056 22420
BBBBB 083/059 084/067 088/071 088/069 090 00002000001
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
22Hazardous weather outlook, May 25, 12:25 PM CST, 3 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261825-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT SUN MAY 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND MONDAY...
...THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH
TONIGHT. ALTHOUGH...SEVERE WEATHER IS NOT EXPECTED...HAIL...WIND
GUSTS TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP.
A LOW PRESSURE SYSTEM CONTINUES TO MOVE EAST ACROSS THE AREA.
THIS SYSTEM COMBINED WITH PLENTY OF MOISTURE...AFTERNOON HEATING
AND INSTABILITY...WILL BRING A CHANCE OF THUNDERSTORMS THROUGH
THIS EVENING.
A COLD FRONT WILL DROP INTO THE AREA BEHIND THIS SYSTEM TONIGHT
AND STALL OVER SOUTHERN MISSISSIPPI. MORE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS SYSTEM TONIGHT AND
CONTINUE THROUGH EARLY MONDAY. HAIL...WINDS GUSTS TO 40 MPH AND
HEAVY RAIN WILL BE POSSIBLE.
GULF MOISTURE WILL FLOW INTO THE AREA THIS AFTERNOON AND CONTINUE
THROUGH TONIGHT. THE ATMOSPHERE WILL BE VERY MOIST TONIGHT AS THE
COLD FRONT MOVES THROUGH. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL CAUSING PONDING OF WATER IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Hinds
- When
- May 25, 3:42 PM CST to 3:55 PM CST
- Where
- Hinds County, Byram
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.183, -90.250
A few trees were blown down around the Byram area.
Thunderstorm Wind, Rankin
- When
- May 25, 3:52 PM CST
- Where
- Rankin County, Cleary
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.167, -90.183
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Massachusetts, May 25, 20031 death · 2 injured · 1 event
- Flash Flooding and Hail in North Carolina, May 25 to 27, 2003$2.1 million · 1.75 in hail · 12 events
- Hail and Damaging Wind in North Carolina, May 25, 2003$100,000 · 75 kt wind · 2 events
- Damaging Wind in North Carolina, May 25, 2003$60,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Texas, May 25, 2003$30,000 · 61 kt wind · 12 events
- Damaging Wind in South Carolina, May 25, 2003$30,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Texas, May 25 to 26, 2003$2,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Montana, May 25, 200361 kt wind · 5 events
- Flash Flood and Hail in New Mexico, May 25, 20031.5 in hail · 4 events
- Flash Flooding and Flooding in Virginia, May 25 to 26, 20034 events
- Damaging Winds in South Carolina, May 25, 200350 kt wind · 3 events
- Hail and Damaging Winds in Georgia, May 25, 200350 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355466, 5355465.